MAUDE Adverse Event Report: DEPUY MITEK LLC US RGDFIX 2.7MM BTB BR XPIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US RGDFIX 2.7MM BTB BR XPIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210815
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only the broken trocar was returned for this complaint.The other parts of the kit were not returned.Visual inspection confirms that the trocar is broken.The break occurred where the pin is placed in the shaft.There are visible striation marks on the trocar.Historically, this type of failure has been attributed to user technique issue.The location of the trocar interlocking pins is superior to the mating portion of the sleeve.If the pins are not seated within these grooves, then the trocar is spinning within the guide sleeve then when it seats properly the shaft will snap at the pin location.The section where the pin is placed in the trocar would be a weak point where we would expect to see this breakage if this condition was seen.This complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the reported complaint condition were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an acl reconstruction procedure the sales rep's rigidfix cross pin kit trocar broke while drilling the sleeve into the lateral condyle.The sales rep stated there was no patient harm.It is unknown if the case was completed successfully, if there was a time delay, or if fragments were created.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RGDFIX 2.7MM BTB BR XPIN KIT
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8420318
Report Number1221934-2019-56610
Device Sequence Number16687062
Product Code MAI
UDI-Device Identifier10886705001293
UDI-Public10886705001293
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210815
Device Lot Number165302R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date03/14/2019
Patient Sequence Number1